Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2016, 9:09 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2016, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 5, 2016, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Butler County, NE, Colfax County, NE, Dodge County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:20 PM CDT | TSTM WND DMG | 3 Nw North Bend, NE | SEVERAL 8 INCH DIAMETER TREE LIMBS DOWN |
| Jul 5, 9:25 PM CDT | TSTM WND DMG | Schuyler, NE | SEMI BLOWN OVER...WIND DAMAGE IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 8:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4273 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted.
506
WUUS53 KOAX 060209
SVROAX
NEC023-037-053-155-060300-
/O.NEW.KOAX.SV.W.0142.160706T0209Z-160706T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 PM CDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
WESTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
EASTERN COLFAX COUNTY IN NORTHEASTERN NEBRASKA...
NORTHWESTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 909 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF HOWELLS TO DAVID CITY...MOVING
EAST AT 45 MPH. STRONG WINDS ARE OCCURRING OUT AHEAD OF THE RAIN
AND HAIL.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SCHUYLER...DAVID CITY...NORTH BEND...PRAGUE...MORSE BLUFF...
OCTAVIA...MALMO...BRUNO...ROGERS...LINWOOD...ABIE...
7 MILES NORTH OF NORTH BEND AND 9 MILES NORTH OF SCHUYLER.
THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 393 AND
414.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4170 9670 4127 9669 4124 9717 4167 9710
TIME...MOT...LOC 0209Z 253DEG 38KT 4164 9704 4126 9711
HAIL...1.00IN
WIND...70MPH
$$
MILLER6 follow-up statements
567
WWUS53 KOAX 060216
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT TUE JUL 5 2016
NEC023-037-053-155-060300-
/O.CON.KOAX.SV.W.0142.000000T0000Z-160706T0300Z/
BUTLER NE-DODGE NE-COLFAX NE-SAUNDERS NE-
916 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN BUTLER...WESTERN DODGE...EASTERN COLFAX AND
NORTHWESTERN SAUNDERS COUNTIES...
AT 916 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF DODGE TO 6 MILES SOUTHEAST OF
SCHUYLER...MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
SCHUYLER...DAVID CITY...NORTH BEND...PRAGUE...MORSE BLUFF...
OCTAVIA...MALMO...BRUNO...ROGERS...LINWOOD...ABIE...
7 MILES NORTH OF NORTH BEND AND 9 MILES NORTH OF SCHUYLER.
THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 393 AND
414.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4170 9670 4127 9669 4124 9717 4167 9710
TIME...MOT...LOC 0216Z 251DEG 41KT 4162 9693 4137 9699
HAIL...1.00IN
WIND...80MPH
$$
MILLER722
WWUS53 KOAX 060224
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
924 PM CDT TUE JUL 5 2016
NEC023-037-053-155-060300-
/O.CON.KOAX.SV.W.0142.000000T0000Z-160706T0300Z/
BUTLER NE-DODGE NE-COLFAX NE-SAUNDERS NE-
924 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN BUTLER...WESTERN DODGE...EASTERN COLFAX AND
NORTHWESTERN SAUNDERS COUNTIES...
AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF SNYDER TO 6 MILES NORTHWEST OF
PRAGUE...MOVING EAST AT 45 MPH. THE STRONGEST WINDS ARE LIKELY FROM
ALONG THE PLATTE RIVER NORTHWARD INTO COLFAX AND DODGE COUNTIES.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
SCHUYLER...DAVID CITY...NORTH BEND...PRAGUE...MORSE BLUFF...
OCTAVIA...MALMO...BRUNO...ROGERS...LINWOOD...ABIE...
7 MILES NORTH OF NORTH BEND AND 9 MILES NORTH OF SCHUYLER.
THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 393 AND
414.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4170 9670 4127 9669 4124 9717 4167 9710
TIME...MOT...LOC 0223Z 252DEG 39KT 4164 9682 4139 9688
HAIL...1.00IN
WIND...80MPH
$$
MILLER967
WWUS53 KOAX 060230
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
930 PM CDT TUE JUL 5 2016
NEC023-037-053-155-060300-
/O.CON.KOAX.SV.W.0142.000000T0000Z-160706T0300Z/
BUTLER NE-DODGE NE-COLFAX NE-SAUNDERS NE-
930 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN BUTLER...WESTERN DODGE...EASTERN COLFAX AND
NORTHWESTERN SAUNDERS COUNTIES...
AT 930 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF SNYDER TO 5 MILES NORTH OF
PRAGUE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SCHUYLER...NORTH BEND...PRAGUE...MORSE BLUFF...OCTAVIA...BRUNO...
ROGERS...LINWOOD...ABIE AND 7 MILES NORTH OF NORTH BEND.
THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 399 AND
414.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PARTS OF COLFAX COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4170 9670 4127 9669 4126 9709 4166 9703
TIME...MOT...LOC 0230Z 253DEG 37KT 4166 9675 4138 9684
HAIL...1.00IN
WIND...70MPH
$$
MILLER520
WWUS53 KOAX 060237
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
937 PM CDT TUE JUL 5 2016
NEC023-037-053-155-060300-
/O.CON.KOAX.SV.W.0142.000000T0000Z-160706T0300Z/
BUTLER NE-DODGE NE-COLFAX NE-SAUNDERS NE-
937 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN BUTLER...WESTERN DODGE...SOUTHEASTERN COLFAX AND
NORTHWESTERN SAUNDERS COUNTIES...
AT 937 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF SCRIBNER TO 3 MILES NORTH OF PRAGUE...
MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NORTH BEND...PRAGUE...MORSE BLUFF...BRUNO...ROGERS...LINWOOD...
ABIE AND 7 MILES NORTH OF NORTH BEND.
THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 402 AND
414.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4170 9670 4127 9669 4129 9706 4166 9693
TIME...MOT...LOC 0237Z 255DEG 35KT 4165 9672 4137 9681
HAIL...1.00IN
WIND...70MPH
$$
MILLER192
WWUS53 KOAX 060245
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
945 PM CDT TUE JUL 5 2016
NEC023-037-053-155-060300-
/O.CON.KOAX.SV.W.0142.000000T0000Z-160706T0300Z/
BUTLER NE-DODGE NE-COLFAX NE-SAUNDERS NE-
945 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN BUTLER...WESTERN DODGE...EAST CENTRAL COLFAX AND
NORTHWESTERN SAUNDERS COUNTIES...
AT 945 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF SCRIBNER TO NEAR PRAGUE...MOVING EAST
AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NORTH BEND...PRAGUE...MORSE BLUFF...ROGERS...LINWOOD...
ABIE AND 7 MILES NORTH OF NORTH BEND.
THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 402 AND
414.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4170 9670 4127 9669 4130 9702 4165 9687
TIME...MOT...LOC 0245Z 265DEG 33KT 4159 9667 4131 9676
HAIL...1.00IN
WIND...70MPH
$$
MILLER337 WWUS53 KOAX 060254 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 954 PM CDT TUE JUL 5 2016 NEC023-037-053-155-060302- /O.EXP.KOAX.SV.W.0142.000000T0000Z-160706T0300Z/ BUTLER NE-DODGE NE-COLFAX NE-SAUNDERS NE- 954 PM CDT TUE JUL 5 2016 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER...WESTERN DODGE...EAST CENTRAL COLFAX AND NORTHWESTERN SAUNDERS COUNTIES WILL EXPIRE AT 1000 PM CDT... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. ANOTHER WARNING IS IN EFFECT FARTHER EAST FOR PARTS OF DODGE AND SAUNDERS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN AND EAST CENTRAL NEBRASKA. LAT...LON 4170 9670 4127 9669 4130 9702 4165 9687 TIME...MOT...LOC 0251Z 253DEG 38KT 4159 9667 4131 9676 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:54 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 5, 5:54 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
554 PM CDT TUE JUL 5 2016
.SHORT TERM...(tonight through Friday)
Issued at 245 PM CDT Tue Jul 5 2016
Low pressure was located over southeast South Dakota at 18z with a
warm front extending from the low into central Minnesota and a
trough stretching into central Nebraska. This system will trigger
thunderstorms across the region tonight as it tracks east towards
the Upper Midwest. Lots of warm air across the area ahead of the
system this afternoon with 18Z sounding still showing a cap in
place. Main development is expected north of the area ahead of the
surface low initially this afternoon then along the trough over
central Nebraska by late afternoon into the evening with the whole
system pushing east overnight.
High dewpoints were also located across the area at 19z with mid
to upper 70s common in southeast Nebraska into southwest Iowa.
Will continue with Heat Advisory until expiration this evening as
many sites at or close to criteria early this afternoon. High
clouds may hamper temperatures a bit but most sites likely to
still reach 90 or above during the afternoon.
Area still looks to be between systems on Wednesday with the day
mainly dry before next threat of storms comes back Wednesday night
into Thursday as the next cold front drops into the area. Dry and
not as hot conditions follow behind the front Friday.
.LONG TERM...(Friday night through Tuesday)
Issued at 245 PM CDT Tue Jul 5 2016
Pattern goes through some additional amplification over the
weekend as ridge builds into Canada with deep troughs on each
coast. Some hit or miss thunderstorms during this time with
better chance during the overnight periods. Stronger wave comes
into the Northern Rockies by early next week with trough extending
into the central plains. As this trough swings across the region
another good chance of storms returns for Monday.
&&
.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Thursday)
Issued at 555 PM CDT Tue Jul 5 2016
Low confidence forecast but expect mainly VFR conditions outside
of any thunderstorm activity until late tonight. Some fog is
possible a few hours before and after sunrise. Thunderstorm
coverage looks too spotty to have much mention if TAFS...but did
have a PROB30 group for KLNK and KOMA late. Storms may increase
in coverage to our west this evening and spread eastward.
&&
.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 8 PM CDT this evening for NEZ052-053-066>068-
078-088>093.
IA...Heat Advisory until 8 PM CDT this evening for IAZ069-079-080-090-
091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...MillerHazardous weather outlook, Jul 5, 3:59 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 PM CDT TUE JUL 5 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061100- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 359 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS ARE LIKELY TONIGHT ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AS A COLD FRONT MOVES INTO THE AREA. SUFFICIENT INSTABILITY WILL BE IN PLACE ACROSS ALL AREAS FOR LARGE HAIL AND DAMAGING MICROBURST WIND GUSTS TO OCCUR. HOWEVER SHEAR LOOKS TO REMAIN WEAK...SO SUSTAINED ORGANIZED INDIVIDUAL STORMS ARE NOT ANTICIPATED. OTHERWISE HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY MORE STRONG AND POSSIBLY SEVERE STORMS COULD IMPACT THE AREA LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...AND AGAIN THURSDAY. HEAT INDEX VALUES ALONG AND SOUTH OF INTERSTATE 80 COULD AGAIN REACH 100 TO 105 DEGREES BOTH WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. FOBERT
In the hours before
Special weather statement, Jul 5, 7:56 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
756 PM CDT TUE JUL 5 2016
NEZ030-042-060200-
PLATTE-BOONE-
756 PM CDT TUE JUL 5 2016
...AN AREA OF STRONG THUNDERSTORMS MOVING TOWARD PARTS OF PLATTE
AND BOONE COUNTIES THIS EVENING...
AT 757 PM CDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CUSHING TO 5 MILES NORTHEAST OF POLK. THE STORMS WERE DEVELOPING TO
THE NORTHEAST AT 30 MPH.
IF THE STORMS HOLD TOGETHER...WINDS IN EXCESS OF 40 MPH AND NICKEL
SIZE HAIL WILL BE POSSIBLE. THESE STORMS MAY INTENSIFY.
LAT...LON 4178 9830 4151 9727 4140 9726 4140 9736
4136 9752 4133 9760 4140 9760 4140 9770
4153 9771 4151 9804 4150 9804 4150 9810
4148 9810 4148 9829
TIME...MOT...LOC 0054Z 230DEG 26KT 4131 9839 4110 9769
MILLERLocal storm report, Jul 5, 8:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
859 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST COLUMBUS 41.43N 97.36W
07/05/2016 M59 MPH PLATTE NE AWOS
COLUMBUS AIRPORT
&&
DFOBERTLocal storm report, Jul 5, 9:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
907 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND DMG COLUMBUS 41.43N 97.36W
07/05/2016 PLATTE NE EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:56 PM CDT | Special Weather Statement | OAX | Boone | 64 min |
| Jul 5, 8:25 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 50 min |
| Jul 5, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 48 min |
| Jul 5, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 37 min |
| Jul 5, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 48 min |
| Jul 5, 10:07 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 53 min |
| Jul 5, 10:19 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 26 min |
| Jul 5, 10:43 PM CDT | Special Weather Statement | OAX | Sarpy | 47 min |
| Jul 5, 10:46 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 44 min |
| Jul 5, 11:42 PM CDT | Special Weather Statement | OAX | Sarpy | 33 min |
| Jul 6, 12:52 AM CDT | Special Weather Statement | OAX | Otoe | 23 min |
| Jul 6, 1:39 AM CDT | Special Weather Statement | OAX | Saline | 51 min |
| Jul 6, 2:08 AM CDT | Special Weather Statement | OAX | Saline | 22 min |
| Jul 6, 2:43 AM CDT | Special Weather Statement | OAX | Butler, Platte | 32 min |
| Jul 6, 3:15 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Saunders | 30 min |
| Jul 6, 3:47 AM CDT | Special Weather Statement | OAX | Saunders | 28 min |
| Jul 6, 4:04 AM CDT | Special Weather Statement | OAX | Douglas, Saunders, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.